MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009660J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat in-stent thrombosis of a stent in the left anterior descending (lad) artery.During removal of the bmw universal guide wire, it caught on the previously implanted stent and the tip separated.The distal end was anchored to the diagonal, and the proximal end anchored with the stent from the previous procedure in the common trunk, with the proximal segment free floating in aorta.The patient remained hospitalized for observation.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported material separation was confirmed.The reported difficult to remove was not able to be replicated in a testing environment.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulties and treatment appears to be related to circumstances of the procedure.Factors that may contribute to difficulty removing the guide wire include, but are not limited to challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire.In this case, it was reported that the guide wire was caught on the previously implanted stent and the tip separated which likely led to the observed damages to the guide wire.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.B3 - date of event updated from (b)(6) 2026 to (b)(6) 2026.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23643614
Report Number2024168-2025-11748
Device Sequence Number10132742
Product Code DQX
UDI-Device Identifier08717648065866
UDI-Public(01)08717648065866(11)241107(17)261031(10)4110771
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1009660J
Device Catalogue Number1009660J
Device Lot Number4110771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown